MAUDE Adverse Event Report: GYRUS ACMI, INC VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number HUS-V9
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Hypoxia (1918); Pneumothorax (2012); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Publication did not specify valve model or valve sizes.Author of publication was contacted for additional information.No additional information available at the time of this report.It is not known if the valves were removed from the patient after transfer for lung transplant evaluation.Device not returned to manufacturer.
 
Event or Problem Description
Valve migration discovered from a clinical literature search taken from: https://www.Atsjournals.Org/doi/abs/10.1164/ajrccm-conference.2021.203.1_meetingabstracts.A2193 riggle et al, bilateral endobronchial valves: an option for severe bilateral persistent air leak; american journal of respiratory and critical care medicine 2021;203:a2193.The article discusses the off label use of aspiration endobronchial valves to treat persistent bronchopleural fistulas (bpf) in an unstable patient.Large bilateral pals with residual pneumothoraxes did not resolve after placement of bilateral thoracostomy tubes.Venovenous ecmo was initiated due to hypercapnia and hypoxia on maximal ventilator settings.To promote pleurodesis with continued large bilateral pal, aspiration ibvs were deployed to rb 1, rb 2, rb 3, lb 1-3, and lb 4-5.Blood patch pleurodesis was also performed bilaterally.Ibvs at rb 3 and lb 4-5 were subsequently found to have migrated and were replaced.No additional information was provided regarding migration of the two valves.Patient was eventually transferred on ecmo for lung transplant evaluation due to severe irreversible pulmonary parenchymal disease.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC
6675 185th avenue ne
redmond WA 98052
Manufacturer Contact
sophia rubalcaba
6675 185th ave ne
redmond, WA 98052
4256365470
MDR Report Key14215138
Report Number3004450998-2022-00007
Device Sequence Number5479705
Product Code OAZ
UDI-Device Identifier00896506002200
UDI-Public00896506002200
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-V9
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown